Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 7, NWS Corpus Christi, TX

January 18, 2021

NWS Corpus Christi, TX issued this small craft advisory at Jan 18, 2021, 3:04 AM CST. It took effect at Jan 18, 2021, 12:00 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2021, 3:04 AM CST (09:04 UTC)
In effect from
Jan 18, 2021, 12:00 PM CST
Expired
Jan 19, 2021, 12:00 PM CST
In force
24 hr
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

886 
WHUS74 KCRP 180904
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
304 AM CST Mon Jan 18 2021

GMZ270-275-181800-
/O.NEW.KCRP.SC.Y.0007.210118T1800Z-210119T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
304 AM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM CST
TUESDAY...

* WHAT...South winds 20 to 25 knots and seas 5 to 7 feet 
  expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From noon today to 3 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE
4 follow-up statements
149 
WHUS74 KCRP 181525
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
925 AM CST Mon Jan 18 2021

GMZ270-275-182330-
/O.CON.KCRP.SC.Y.0007.210118T1800Z-210119T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
925 AM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
TUESDAY...

* WHAT...South winds around 20 knots with gusts up to 30 knots 
  and seas 5 to 7 feet expected.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 3 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
461 
WHUS74 KCRP 182105
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
305 PM CST Mon Jan 18 2021

GMZ250-255-190515-
/O.EXB.KCRP.SC.Y.0007.210119T0000Z-210119T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
305 PM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 3 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas will
  result in hazardous marine conditions especially for
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ270-275-190515-
/O.CON.KCRP.SC.Y.0007.000000T0000Z-210119T0900Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
305 PM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
TUESDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and seas 5 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 3 AM CST Tuesday.

* IMPACTS...Strong to very strong winds and/or increased seas 
  will result in hazardous marine conditions especially for 
  inexperienced mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JCP
569 
WHUS74 KCRP 190330
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
930 PM CST Mon Jan 18 2021

GMZ270-275-191130-
/O.EXT.KCRP.SC.Y.0007.000000T0000Z-210119T1400Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
930 PM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM CST TUESDAY...

* WHAT...South winds 20 to 25 knots with gusts up to 30 knots 
  and seas 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until 8 AM CST Tuesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ250-255-190900-
/O.CON.KCRP.SC.Y.0007.000000T0000Z-210119T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
930 PM CST Mon Jan 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST
TUESDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and seas 5 to 7 feet expected.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...Until 3 AM CST Tuesday.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TMT
170 
WHUS74 KCRP 190855
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
255 AM CST Tue Jan 19 2021

GMZ250-255-191000-
/O.EXP.KCRP.SC.Y.0007.000000T0000Z-210119T0900Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
255 AM CST Tue Jan 19 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

Winds across the nearshore waters are below advisory levels.
Therefore, the Small Craft Advisory will be allowed to expire at 
3 AM.

$$

GMZ270-275-191800-
/O.EXT.KCRP.SC.Y.0007.000000T0000Z-210119T1800Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
255 AM CST Tue Jan 19 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...South winds around 20 knots and seas 6 to 8 feet.

* WHERE...Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM and Waters from Baffin Bay to Port Aransas 
  from 20 to 60 NM.

* WHEN...Until noon CST today.

* IMPACTS...Strong winds and increased seas will result in 
  hazardous marine conditions especially for inexperienced 
  mariners with smaller vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

TE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 10:51 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 17, 10:51 PM CST, 4 hours 13 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1051 PM CST Sun Jan 17 2021

.AVIATION...A light onshore flow over the Coastal Bend has
brought higher surface moisture inland with dewpoint temps
in the lower 50s. This higher boundary layer moisture will
continue to move inland into the Brush Country tonight. Expect
radiational fog/MVFR vsbys to form over the southern Brush Country
into the Coastal Bend by 09Z, and then deteriorate to LIFR by 11Z
with low stratus/fog moving north into the northern Brush Country
between 12-13Z. The Victoria Crossroads will be a little drier,
so only expecting MVFR vsbys with IFR vsbys possible from 12Z-16Z.
The fog will continue over the rest of south Texas until around
16Z with improvement to IFR ceilings/MVFR vsbys between 16Z-18Z.
MVFR ceilings will linger over the coastal plains late Monday
morning. Southerly winds will become gusty Monday afternoon with
VFR conditions area wide. Low level flow will increase on
Monday night and bring in MVFR ceilings to the inland coastal
plains to the eastern Brush Country by late evening.

&&

.PREV DISCUSSION... /Issued 946 PM CST Sun Jan 17 2021/

DISCUSSION...Light southeast flow has pushed higher surface
moisture inland with dewpoint temperatures in the upper 40s to
lower 50s from the Brush Country to the Coastal Bend. Expect
radiational fog to form over the northern portions of deep
south Texas late tonight that will move northward into the
Brush Country and Coastal Bend. Latest HRRR model along with
SREF probabilities give more confidence that fog may become
dense over these areas.

PREV DISCUSSION... /Issued 402 PM CST Sun Jan 17 2021/

SHORT TERM (Tonight through Monday Night)...

Deterministic runs move an upper trough/low across the Midwest/ERN
CONUS while a series of upper disturbances result in the
development of a mean upper trough over the WRN CONUS/Baja CA
during the period. The LFQ of an upper jet streak is predicted to
approach/enter the CWA Monday night. Increasing onshore
flow/moisture expected over the CWA/MSA, with PWAT values
near/above normal over the ERN CWA Monday night (per NAM/GFS.)
Anticipate that increasing upper forcing and moisture will
contribute to isolated showers over the ERN CWA Monday night. NAM
deterministic output/SREF probabilistic output suggest that fog
may occur over the inland CWA tonight/early Monday morning.

LONG TERM (Tuesday through Sunday)...

A surface low pressure located over Mexico Monday will approach the
area Tuesday and Wednesday. With onshore flow and the low pressure
to the west, WAA and moisture will continue to being pumped into
South Texas. A cold front is expected to attempt to push through
South Texas mid week, but appears like it will wash out just north
of our area. With PWATs expected to be near 1.5 inches or higher
Tuesday through the end of the week, which is in the 99th percentile
for this time of the year. With the approaching disturbance and near
record PWATs, isolated to scattered showers will be possible Tuesday
through Wednesday night with a slight chance of thunderstorms. Rain
chances are expected to taper off Thursday morning, however, due to
elevated PWAT values, mainly across the Coastal Bend, left enough
PoPs for slight chance of showers through the end of the work week.
Models are showing the possibility our next cold front sometime this
weekend, however, due to model disagreement the timing of the
front is still up in the air.

With the increase in cloud cover and possible showers Tuesday and
Wednesday, highs are expected to remain cool with temperatures
ranging in the lower to upper 70s. With onshore flow continuing and
cloud cover clearing up, temperatures are expected to warm into the
upper 70s and lower 80s across much of the area Thursday through
Saturday. Low temperatures are expected to remain mild in the lower
to mid 60s Tuesday night through Saturday.

MARINE...

In response to the development of upper level disturbances to the
west, increasing onshore flow and moisture expected during the
period. An upper level jet and significant moisture may result in
isolated showers Monday night. Small Craft Exercise Caution
conditions expected over the coastal waters Monday, with Small
Craft Advisory conditions over the offshore coastal waters Monday
night. A moderate to strong onshore flow will be in place until
Tuesday night, then becoming weak to moderate for the remainder of
the week. Small Craft Advisory conditions remain a possibility
through Tuesday night due to seas up to 7 feet, and possibly
returning next weekend. In the meantime, Small Craft Exercise
Caution conditions will be likely Wednesday through Friday night.
Rain chances will increase Tuesday through Thursday as a
disturbance approaches the area with a slight chance of
thunderstorms Tuesday and Tuesday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    51  74  62  74  60  /   0  10  20  30  50
Victoria          42  72  60  74  58  /   0   0  20  30  30
Laredo            49  78  62  78  58  /   0   0  10  30  70
Alice             49  78  61  79  60  /   0  10  10  30  60
Rockport          52  71  62  74  59  /   0  10  20  30  40
Cotulla           47  79  61  76  56  /   0   0  10  40  80
Kingsville        51  77  62  76  60  /   0  10  20  30  60
Navy Corpus       57  70  64  71  63  /   0  10  20  30  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 17, 4:06 AM CST, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
406 AM CST Sun Jan 17 2021

TXZ229>234-239>247-342>347-442-443-447-181015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
406 AM CST Sun Jan 17 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Patchy dense fog will be possible late tonight from the Coastal
Plains into the Victoria Crossroads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-181015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
406 AM CST Sun Jan 17 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Small Craft Advisory conditions are possible over the Gulf
waters Monday night through early Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 8:33 AM CSTDense Fog AdvisoryCRPDuval, La Salle, McMullen, Webb2 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.